MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BMT SPLINED KNEE STM 12X80; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BMT SPLINED KNEE STM 12X80; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Bacterial Infection (1735); Osteolysis (2377)
Date of Event 06/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: event date - (b)(6) 2017; 183302 - femoral component - 985620; 185026 - bearing - 437850; 141481 - tibial tray - 305890; 184762 - patella - 377690; 141610 - stem - 172080; 141491 - tibial tray adaptor - 019240; 141741 - tibial block - 117450; 141741 - tibial block - 705130; 184122 - femoral augment - 102230; 184102 - femoral augment - 262840.The product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-04067, 0001825034-2020-04068, 0001825034-2020-04069, 0001825034-2020-04070, 0001825034-2020-04071, 0001825034-2020-04073, 0001825034-2020-04074, 0001825034-2020-04075, 0001825034-2020-04076, 0001825034-2020-04077.
 
Event or Problem Description
It was reported that patient underwent total knee arthroplasty.Approximately 10 months post implantation, the patient underwent a revision procedure where all devices were removed and patient was without hardware for approximately one year to clear infection.The patient was reimplanted approximately 3 years ago.Patient states she has had a (b)(6) infection for the past 3 years.She noted that she has to be revised again and is possibly looking at an amputation.She also relayed that the extra long stems implanted are rocking in her bones and causing damage to her bones.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated.D6: explant date - (b)(6) 2020.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records were not provided.The root cause of the infection was determined to not be device related.However, a definitive root cause cannot be determined for the loosening.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a knee revision.All components were removed and her knee was fused.Attempts have been made and no further information has been provided.

Brand Name
BMT SPLINED KNEE STM 12X80
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10819459
Report Number0001825034-2020-04072
Device Sequence Number16625920
Product Code JWH
UDI-Device Identifier00880304001312
UDI-Public(01)00880304001312(17)250831(10)206110
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K915132
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberN/A
Device Catalogue Number141612
Device Lot Number206110
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Weight98